Minnesota, 2008

Winter Storm in Minnesota, February 17, 2008

February 17, 2008 · NWS ARX · 1 event in 1 county or zone

A powerful winter storm moved from Missouri to lower Michigan on February 17. This system brought total snow accumulations of around 4 inches to a small part of southeast Minnesota near La Crosse, Wisconsin.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ARX wrote it up.

A powerful winter storm moved from Missouri to lower Michigan on February 17. This system brought total snow accumulations of around 4 inches to a small part of southeast Minnesota near La Crosse, Wisconsin. Specific snowfall totals from volunteer weather observers included 3.8 inches near Reno. In addition to the snow, strong northwest winds gusting up to 30 to 35 mph caused hazardous traveling conditions.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before the first event at Feb 17, 3:16 AM CST, 3 hours 44 minutes earlier.

Area forecast discussion, Feb 17, 3:16 AM CST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
316 AM CST SUN FEB 17 2008

.SHORT TERM...THROUGH TUESDAY NIGHT

FORECAST CONCERN CONTINUES TO BE FOCUSED ON DANGEROUS AND HIGH
IMPACT WINTER STORM AFFECTING THE FORECAST AREA TODAY INTO TONIGHT.

OBSERVATIONAL AND FORECAST PARAMETERS INDICATING NO DOUBT THAT A
HIGH IMPACT WINTER STORM WILL AFFECT A LARGE PORTION OF THE FORECAST
AREA TODAY INTO TONIGHT. A COMBINATION OF ICING IN SOUTHERN AND
EASTERN SECTIONS OF THE AREA WITH FREEZING RAIN THIS MORNING...THEN
HEAVY SNOW AND STRONG WINDS WILL MAKE THIS A DANGEROUS WINTER
STORM SYSTEM. IN FACT...BLIZZARD CONDITIONS EXPECTED OVER PARTS OF
NORTHEAST IOWA INTO SOUTHWEST AND CENTRAL WISCONSIN THIS AFTERNOON
INTO THIS EVENING. WE CANNOT EMPHASIZE ENOUGH THAT THIS IS A
DANGEROUS STORM AND TRAVEL IS NOT RECOMMENDED.

EARLY MORNING SURFACE ANALYSIS HAD RAPIDLY DEEPENING SURFACE LOW
NEAR KSGF. LARGE SHIELD OF PRECIPITATION SPREADING STEADILY
NORTHEASTWARD...WITH FREEZING RAIN REPORTED IN OUR FORECAST AREA
ACROSS SOUTHWEST WI AND NORTHEAST IOWA. WATER VAPOR IMAGERY SHOWED
IMPRESSIVE MID LEVEL CIRCULATION EJECTING OUT OF THE SOUTHERN
PLAINS. COMMA HEAD DEVELOPING OVER KANSAS/NEBRASKA AREA BENEATH
UPPER LEVEL DIVERGENCE ASSOCIATED WITH COUPLED 300MB JET STRUCTURE.

00Z 17FEB08 DETERMINISTIC MODELS CONTINUED TO HAVE GOOD CLUSTERING
OF SURFACE LOW TRACKING FROM CENTRAL MISSOURI TO SOUTHERN LAKE
MICHIGAN TODAY. THIS LENDS HIGH FORECAST CONFIDENCE WITH RESPECT TO
DETAILS OF CURRENT DATA BASE. BIGGEST QUESTION CONTINUES TO BE HOW
FAR WEST SIGNIFICANT SNOW WILL OCCUR...WHICH WILL HAVE IMPLICATIONS
ON UPGRADES OR ADDITIONS OF HEADLINES IN WESTERN SECTIONS OF THE
FORECAST AREA.

LATEST HIGH RESOLUTION NAM/WRF AND RUC13 CORROBORATED REMAINDER OF
DETERMINISTIC AND PROBABILISTIC DATA SUITE. THIS SUPPORT CURRENT
DEPICTION OF WARNINGS AND ADVISORIES TO BE ACCURATE. THUS...FORECAST
CONFIDENCE REMAINS HIGH TO MAINTAIN HEAVIEST SNOW AMOUNTS GENERALLY
ALONG AND EAST OF A LINE FROM NEW HAMPTON IOWA...TO LA CROSSE...TO
BLACK RIVER FALLS AND NEILLSVILLE WISCONSIN. HOWEVER...HEADLINES
WILL NEED TO ADDED TO SUCH AREAS AS KAUM...KRST TO ADDRESS BLOWING
SNOW IN THESE WIND PRONE AREAS...IN SPITE OF LESSER SNOW AMOUNTS IN
THESE LOCATIONS.

AS WAS THE CASE ON SATURDAY...PROBABILISTIC DATA INDICATED 850MB
HEIGHTS AND SURFACE PRESSURE WERE AROUND 3-4 STANDARD DEVIATIONS
BELOW NORMAL WITH THIS SYSTEM. THIS STILL SUGGESTS AN ANOMALOUSLY
STRONG WINTER WEATHER SYSTEM...WITH STRONG GRADIENT WINDS OCCURRING
IN CONJUNCTION WITH HEAVY SNOWFALL. AS A RESULT...CONSIDERABLE
BLOWING AND DRIFTING SNOW IS EXPECTED...WHICH SHOULD MAKE TRAVEL
IMPOSSIBLE IN SOUTH AND EAST SECTIONS OF THE FORECAST AREA...WHERE
HEAVIEST SNOWFALL IS EXPECTED.

TODAY...IMPRESSIVE UPPER LEVEL DIVERGENCE CONTINUES TO ENHANCE LARGE
SCALE UPWARD VERTICAL MOTIONS...ESPECIALLY 12Z-21Z. IN ADDITION...
NORTHWEST-SOUTHEAST CROSS SECTION INDICATED STRONG FRONTOGENETIC
FORCING MAXIMIZED OVER SOUTH AND EAST SECTIONS OF THE FORECAST
AREA IN THIS TIME FRAME. CROSS HAIR TECHNIQUE CORROBORATED
THIS...WHICH SUGGESTS PRIME SNOW GROWTH ZONE JUXTAPOSED IN
FAVORABLE MINUS 15C ISOTHERM ENVIRONMENT. THIS AGREED WITH HPC
HEAVY SNOWFALL GUIDANCE.

THIS AFTERNOON AND EVENING...FORCING PARAMETERS EXPECTED TO BE ON
THE WANE AFTER 21Z...BUT BIG STORY CONTINUES TO BE STRONG NORTHWEST
WINDS. BUFKIT SOUNDINGS STILL SUGGESTING WIND GUSTS OF 30-35KTS...WHICH
SHOULD EASILY BE ATTAINED ACROSS THE WIND PRONE AREAS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...ALONG WITH THE RIDGETOPS AND OPEN
AREAS OF SOUTHWEST AND CENTRAL WI. ONLY CHANGE HERE WAS TO
MAINTAIN BLOWING SNOW LONGER INTO THE NIGHT BASED ON BRISK WINDS.

.LONG TERM...WEDNESDAY THROUGH SATURDAY

DUE TO THE PRIMARY FOCUS ON HIGH IMPACT WINTER STORM TODAY INTO
TONIGHT...ONLY CURSORY GLANCE WAS GIVEN TO THE EXTENDED OUTLOOK.
BASED ON GROWING CONSENSUS IN DETERMINISTIC GFS AND ECMWF OF SURFACE
HIGH PRESSURE SETTLING ACROSS THE UPPER MISSISSIPPI
VALLEY...FORECAST CONFIDENCE WAS INCREASING THAT THERE COULD BE A
PERIOD OF RELATIVELY TRANQUIL WEATHER. THUS...DATA BASE MAY WARRANT
TREND TOWARD HOLDING OFF ON PRECIPITATION CHANCES UNTIL LATER THAN
CURRENTLY DEPICTED. NO CHANGES WERE MADE TO THE EXTENDED OUTLOOK.

&&

.AVIATION...

A MAJOR WINTER STORM WILL AFFECTING THE AREA THROUGH AT LEAST
MIDNIGHT TONIGHT. FREEZING RAIN HAS ALREADY MOVED INTO NORTHEAST
IOWA AND SOUTHWEST AND CENTRAL WISCONSIN THIS MORNING. THE MOST
SIGNIFICANT ICING WILL LIKELY BE SOUTH OF A NEW HAMPTON IOWA TO
WAUTOMA WISCONSIN LINE. ICE ACCUMULATIONS IN THESE AREAS WILL LIKELY
RANGE FROM A QUARTER TO A HALF INCH. THIS FREEZING RAIN WILL LIKELY
TRANSITION TO HEAVY SNOW BY 17.15Z. SNOW RATES UP TO AN INCH AN HOUR
ARE EXPECTED IN THE WINTER STORM WARNING AREA. THE PRECIPITATION
WILL LIKELY MOVED INTO THE KLSE AROUND 17.11Z.  IT WILL LIKELY
START OUT AS A MIX OF SNOW AND SLEET AND THEN TRANSITION TO ALL SNOW
BY 17.13Z. KRST WILL LIKELY SEE SNOW BY 17.13Z. AS STRONG SUSTAINED
NORTHWEST WIND IN THE EXCESS OF 20 KNOTS WITH GUSTS IN THE EXCESS OF
30 KNOTS DEVELOP BY 17.18Z...THE NEAR BLIZZARD TO BLIZZARD
CONDITIONS WILL BE SEEN AT BOTH TAF SITES. ALTHOUGH VISIBILITIES
SHOULD BE GRADUALLY IMPROVING AFTER 18.06Z...CEILINGS WILL LIKELY
STAY IN THE IFR TO MVFR RANGE THROUGH THE REMAINDER OF TONIGHT.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER STORM WARNING UNTIL NOON CST TODAY FOR WIZ041-WIZ042-
     WIZ043-WIZ044-WIZ053-WIZ054-WIZ055-WIZ061.

     BLIZZARD WARNING FROM NOON TODAY TO MIDNIGHT CST TONIGHT FOR
     WIZ041-WIZ042-WIZ043-WIZ044-WIZ053-WIZ054-WIZ055-WIZ061.

     SNOW AND BLOWING SNOW ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR
     WIZ017-WIZ032.

     WINTER STORM WARNING UNTIL MIDNIGHT CST TONIGHT FOR WIZ029-
     WIZ033-WIZ034.

MN...WINTER STORM WARNING UNTIL NOON CST TODAY FOR MNZ096.

     BLIZZARD WARNING FROM NOON TODAY TO MIDNIGHT CST TONIGHT FOR
     MNZ096.

     SNOW AND BLOWING SNOW ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR
     MNZ079-MNZ086-MNZ087-MNZ094.

     WINTER STORM WARNING UNTIL MIDNIGHT CST TONIGHT FOR MNZ088-
     MNZ095.

IA...WINTER STORM WARNING UNTIL NOON CST TODAY FOR IAZ009-IAZ010-
     IAZ011-IAZ019-IAZ029-IAZ030.

     BLIZZARD WARNING FROM NOON TODAY TO MIDNIGHT CST TONIGHT FOR
     IAZ009-IAZ010-IAZ011-IAZ018-IAZ019-IAZ029-IAZ030.

     SNOW AND BLOWING SNOW ADVISORY UNTIL NOON CST TODAY FOR IAZ018.

     SNOW AND BLOWING SNOW ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR
     IAZ008.

&&

SHORT-LONG TERM...THOMPSON
AVIATION..........JSB
Hazardous weather outlook, Feb 17, 6:27 AM CST, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
627 AM CST SUN FEB 17 2008

IAZ009>011-018-019-029-030-MNZ096-WIZ041>044-053>055-061-181200-
ADAMS-ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-FLOYD-GRANT-
HOUSTON-HOWARD-JUNEAU-LA CROSSE-MONROE-RICHLAND-VERNON-WINNESHIEK-
627 AM CST SUN FEB 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PART OF SOUTHEAST
MINNESOTA...AND PORTIONS OF NORTHEAST IOWA...AS WELL AS SOUTHWEST
INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WILL CONTINUE LIFTING NORTHEAST TOWARD THE GREAT
LAKES REGION TODAY...CHANGING ANY MIXED PRECIPITATION TO ALL SNOW
THIS MORNING. THE SNOW IS THEN EXPECTED TO BECOME HEAVY
AT TIMES THROUGH THE REMAINDER OF THE DAY. WITH THE CURRENT
FORECAST TRACK OF THIS STORM SYSTEM...ALL INDICATIONS ARE THAT
ANYWHERE FROM 6 TO 12 INCHES OF SNOW WILL BE POSSIBLE SOUTHEAST OF A
LINE FROM NEW HAMPTON IOWA...THROUGH LA CROSSE AND BLACK RIVER
FALLS...TO NEAR NEILLSVILLE WISCONSIN. THE HEAVIEST SNOWFALL OF 10
TO 12 INCHES APPEARS LIKE IT WILL SETUP FROM FRIENDSHIP AND MAUSTON
THROUGH RICHLAND CENTER AND LANCASTER IN WISCONSIN.

DUE TO THE RAPID DEEPENING AND STRENGTHENING OF THE LOW PRESSURE
SYSTEM...NORTH TO NORTHWEST WINDS WILL INCREASE TODAY...WITH GUSTS UP
TO 40 MPH. THESE WINDS COMBINED WITH THE HEAVY AMOUNTS OF SNOWFALL
EXPECTED WILL LEAD TO CONSIDERABLE BLOWING AND DRIFTING SNOW. IN
FACT...BLIZZARD CONDITIONS ARE EXPECTED THIS AFTERNOON AND EVENING
ACROSS PARTS OF NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN.
THIS WILL PRODUCE DANGEROUS...IF NOT IMPOSSIBLE TRAVEL CONDITIONS
ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ANY ICING REPORTS FROM LAST NIGHT AND THIS MORNING WOULD BE
GREATLY APPRECIATED. SNOWFALL REPORTS TODAY THROUGH TONIGHT WOULD
ALSO BE GREATLY APPRECIATED...ALONG WITH REPORTS OF VISIBILITY
RESTRICTIONS DUE TO BLOWING SNOW.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

MNZ088-095-WIZ029-033-034-181200-
CLARK-FILLMORE-JACKSON-TREMPEALEAU-WINONA-
627 AM CST SUN FEB 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PART OF SOUTHEAST
MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WILL CONTINUE LIFTING NORTHEAST TOWARD THE GREAT
LAKES REGION TODAY. ANY MIXED PRECIPITATION WILL CHANGE OVER TO
SNOW THIS MORNING...THEN SNOW IS EXPECTED TO CONTINUE THROUGH
THE DAY...POSSIBLY HEAVY AT TIMES. WITH THE CURRENT FORECAST TRACK
OF THIS STORM SYSTEM...ALL INDICATIONS ARE THAT ANYWHERE FROM 4 TO 10
INCHES OF SNOW WILL OCCUR...WITH HEAVIEST AMOUNTS NEAR THE
MISSISSIPPI RIVER AND POINTS EASTWARD INTO WISCONSIN.

DUE TO THE RAPID DEEPENING AND STRENGTHENING OF THE LOW PRESSURE
SYSTEM...NORTH TO NORTHWEST WINDS WILL INCREASE TODAY...WITH GUSTS UP
TO 40 MPH. THESE WINDS COMBINED WITH THE HEAVY AMOUNTS OF SNOWFALL
EXPECTED WILL LEAD TO CONSIDERABLE BLOWING AND DRIFTING SNOW. THIS
WILL PRODUCE DANGEROUS...IF NOT IMPOSSIBLE TRAVEL CONDITIONS ACROSS
THE AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ANY REPORTS OF ICING THIS MORNING WOULD BE GREATLY APPRECIATED.
SNOWFALL REPORTS TODAY THROUGH TONIGHT WOULD ALSO BE GREATLY
APPRECIATED...ALONG WITH REPORTS OF VISIBILITY RESTRICTIONS DUE TO
BLOWING SNOW.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

IAZ008-MNZ079-086-087-094-WIZ017-032-181200-
BUFFALO-DODGE-MITCHELL-MOWER-OLMSTED-TAYLOR-WABASHA-
627 AM CST SUN FEB 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PART OF NORTHEAST IOWA AND
SOUTHEAST MINNESOTA...INTO WESTERN AND NORTH CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WILL CONTINUE AFFECTING THE AREA TODAY INTO TONIGHT.
SNOW WILL CONTINUE ACROSS THE AREA THROUGH THIS EVENING AS A STORM
SYSTEM LIFTS INTO THE GREAT LAKES REGION. CURRENT INDICATIONS ARE
THAT 1 TO 3 INCHES OF SNOWFALL IS POSSIBLE ALONG A LINE FROM OSAGE
IOWA THROUGH ROCHESTER...TO WABASHA MINNESOTA...TO MONDOVI WISCONSIN.
IN NORTH CENTRAL WISCONSIN...3 TO 6 INCHES OF TOTAL ACCUMULATION IS
EXPECTED.

IN ADDITION...NORTH TO NORTHWEST WINDS GUSTING AS HIGH AS 40 MPH
WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW...ESPECIALLY ACROSS
THE WIND PRONE AREAS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA.
THIS WILL CAUSE DIFFICULT TRAVELING CONDITIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SNOWFALL REPORTS TODAY THROUGH TONIGHT WOULD BE GREATLY
APPRECIATED...ALONG WITH REPORTS OF VISIBILITY RESTRICTIONS DUE TO
BLOWING SNOW.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

THOMPSON

In the hours before

Local storm report, Feb 17, 3:46 AM CST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
346 AM CST SUN FEB 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 AM     FREEZING RAIN    STRAWBERRY POINT        42.68N 91.54W
02/17/2008  E0.13 INCH       CLAYTON            IA   CO-OP OBSERVER

            CO-OP OBSERVER ESTIMATED THAT AN EIGHTH OF AN INCH OF ICE
            HAD ACCUMULATED

0330 AM     FREEZING RAIN    RICHLAND CENTER         43.34N 90.38W
02/17/2008  M0.13 INCH       RICHLAND           WI   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED THAT AN EIGHTH OF INCH OF ICE
            HAD ACCUMULATED IN RICHLAND CENTER

&&

BOYNE
Local storm report, Feb 17, 4:13 AM CST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
413 AM CST SUN FEB 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 AM     FREEZING RAIN    STRAWBERRY POINT        42.68N 91.54W
02/17/2008  E0.13 INCH       CLAYTON            IA   CO-OP OBSERVER

            CO-OP OBSERVER ESTIMATED THAT AN EIGHTH OF AN INCH OF ICE
            HAD ACCUMULATED

0330 AM     FREEZING RAIN    RICHLAND CENTER         43.34N 90.38W
02/17/2008  M0.13 INCH       RICHLAND           WI   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED THAT AN EIGHTH OF INCH OF ICE
            HAD ACCUMULATED IN RICHLAND CENTER

0408 AM     FREEZING RAIN    DE SOTO                 43.43N 91.20W
02/17/2008  M0.13 INCH       VERNON             WI   TRAINED SPOTTER

            SPOTTER REPORTED AN EIGHTH OF AN INCH OF ICE
            ACCUMULATION.

&&

BOYNE
Local storm report, Feb 17, 6:48 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
648 AM CST SUN FEB 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     FREEZING RAIN    GREENWOOD               43.56N 90.42W
02/17/2008  E0.10 INCH       VERNON             WI   PUBLIC

            PUBLIC REPORTS ICE ACCUMULATION FROM A MIX OF FREEZING
            RAIN AND SLEET OF ONE TENTH OF AN INCH.

&&

DTJ
Local storm report, Feb 17, 6:56 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
656 AM CST SUN FEB 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 AM     FREEZING RAIN    4 SE LANSING            43.32N 91.17W
02/17/2008  M0.25 INCH       ALLAMAKEE          IA   CO-OP OBSERVER

            FREEZING RAIN HAS CAUSED TREES TO BEGIN BENDING FROM
            WEIGHT OF ICE.

&&

STEVET

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 winter storm. Local standard time, as filed.

Winter Storm, Houston

When
February 17, 7:00 AM CST to 4:00 PM CST
Where
Houston forecast zone
Reported by
Law Enforcement
Coordinates
43.671, -91.493 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2008Every state in 2008This day in weather historyWarnings in Minnesota, February 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 80052.